I’ve been on Nortriptyline for about six months. Increased to 25 mg about two months ago and am noticing a lot of hair loss. Anyone else have this side effect while on this drug?
I’ve heard a rumour that it’s a side effect of Amitriptyline too, a related drug, that I’m on. No, not happened to me. Are you sure it’s happening? Real hair loss is when you can’t see the small shoots of new hair. Long hair falling out eventually is entirely normal.
I am on nortriptyline and haven’t noticed increased hair loss as a result of it but I do have periods of unusual hair loss before a relapse of VM. I have struggled with VM for many years and each and every time a flare was about to appear my hair started falling out which was scarry. I don’t know for sure if it is anything to do with VM but there is a pattern.
I have been on 4- three month courses of Nortriptyline in the last 4 years. I have lost a lot of hair in the past 4 years but I cannot say it is only related to the drug. After a certain age, women loose hair all over their body from hormone changes and this may be the heart of the problem. Also, I tend to lose most of the hair during the hot months, July through October. This is also when I have had my worst, most debilitating cases of vertigo. This is also when I have had hot flashes. I really feel that heat is a major trigger for me, maybe the overriding trigger. So heat may make changes in my system which, because of hormone loss, causes vertigo and also hair loss and hot flashes. Does the medication exacerbate the hair loss from hormone loss ?- this I do not know. I found an article from Everyday Health (Mayo Clinic) which lists the medications that can cause hair loss. Hope this is helpful Medications That Can Cause Hair Loss - Hair Loss Center - Everyday Health (vertigotalesandtastes.blogspot.com)